Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 4, 2013, 2:38 PM PST. It took effect at Jan 5, 2013, 3:00 PM PST. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2013, 2:38 PM PST (22:38 UTC)
- In effect from
- Jan 5, 2013, 3:00 PM PST
- Expired
- Jan 7, 2013, 2:00 PM PST
- In force
- 47 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
244 WHUS76 KEKA 042238 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 238 PM PST FRI JAN 4 2013 PZZ450-455-470-475-050700- /O.NEW.KEKA.SC.Y.0003.130106T0500Z-130107T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 238 PM PST FRI JAN 4 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SATURDAY TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM SATURDAY TO 3 AM PST MONDAY. * SEAS...LONG PERIOD WESTERLY WAVES BUILDING TO 10 TO 12 FT AROUND 15 SECONDS SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
11 follow-up statements
744 WHUS76 KEKA 050446 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 846 PM PST FRI JAN 4 2013 PZZ450-455-470-475-051300- /O.CON.KEKA.SC.Y.0003.130106T0500Z-130107T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 846 PM PST FRI JAN 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SATURDAY TO 3 AM MONDAY... * SEAS...AN ACTIVE STORM TRACK ACROSS THE NORTH PACIFIC IS EXPECTED TO CAUSE BUILDING WEST NORTHWEST WAVES SATURDAY AFTERNOON AND EVENING. WAVES ARE FORECAST TO BUILD TO 10 TO 13 FEET AT 15 SECONDS. THIS WAVE SYSTEM IS EXPECTED TO DECAY SLIGHTLY EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
257 WHUS76 KEKA 051116 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 316 AM PST SAT JAN 5 2013 PZZ450-455-470-475-051930- /O.EXT.KEKA.SC.Y.0003.130105T2300Z-130107T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 316 AM PST SAT JAN 5 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST MONDAY... * WINDS...SW WINDS WILL INCREASE TO 15 TO 25 KT ACROSS THE OFFSHORE WATERS N OF CAPE MENDOCINO THIS MORNING...THEN DIMINISH LATE THIS AFTERNOON. * SEAS...SHORT PERIOD WIND WAVES WILL BUILD BRIEFLY TO 3 TO 5 FT ACROSS THE WATERS TODAY. LONG PERIOD W TO NW SWELL WILL BEGIN TO BUILD BY THIS EVENING AND PEAK BY SUN MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND LARGE AND/OR STEEP WAVES WILL BE ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
769 WHUS76 KEKA 051642 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 842 AM PST SAT JAN 5 2013 PZZ450-455-470-475-060100- /O.CON.KEKA.SC.Y.0003.130105T2300Z-130107T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 842 AM PST SAT JAN 5 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST MONDAY... * WINDS...SW WINDS WILL INCREASE TO 15 TO 25 KT ACROSS THE OFFSHORE WATERS N OF CAPE MENDOCINO TODAY...THEN DIMINISH THIS EVENING. * SEAS...SHORT PERIOD WIND WAVES WILL BUILD BRIEFLY TO 3 TO 5 FT TODAY. A LONG PERIOD W TO NW SWELL WILL MOVE ACROSS THE WATERS THIS EVENING AND PEAK ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND LARGE AND/OR STEEP WAVES WILL BE ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
953 WHUS76 KEKA 052238 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 238 PM PST SAT JAN 5 2013 PZZ450-455-470-475-060645- /O.CON.KEKA.SC.Y.0003.130105T2300Z-130107T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 238 PM PST SAT JAN 5 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...SW 10 TO 20 KT BECOMING NW. * SEAS...SHORT PERIOD WIND WAVES 3 TO 5 FT. A LONG PERIOD W TO NW SWELL 8 TO 10 FT BUILDING TO 11 TO 13 TONIGHT AND PEAKING ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND LARGE AND/OR STEEP WAVES WILL BE ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
500 WHUS76 KEKA 060449 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 849 PM PST SAT JAN 5 2013 PZZ450-455-470-475-061300- /O.CON.KEKA.SC.Y.0003.000000T0000Z-130107T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 849 PM PST SAT JAN 5 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM MONDAY... * WINDS...N TO NORTHEAST 5 TO 15 KT THROUGH SUNDAY MORNING THEN BECOMING SOUTHERLY. * SEAS...WEST 7 TO 9 FT AT 13 SECONDS BUILDING OVERNIGHT TO 10 TO 13 FT AT 14 SECONDS THEN SLOWLY SUBSIDING INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND LARGE AND/OR STEEP WAVES WILL BE ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
251 WHUS76 KEKA 061026 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 226 AM PST SUN JAN 6 2013 PZZ450-455-470-475-061830- /O.CON.KEKA.SC.Y.0003.000000T0000Z-130107T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 226 AM PST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. * SEAS...W 8 TO 10 FT AT 13 TO 16 SECONDS WILL PEAK AROUND 10 TO 12 FT AT 14 SECONDS THEN SLOWLY SUBSIDE INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND LARGE AND/OR STEEP WAVES WILL BE ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
569 WHUS76 KEKA 061637 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 837 AM PST SUN JAN 6 2013 PZZ450-455-470-475-070100- /O.CON.KEKA.SC.Y.0003.000000T0000Z-130107T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 837 AM PST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * SEAS...W 10 TO 12 FT AROUND 14 SECONDS SLOWLY SUBSIDING THIS AFTERNOON THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND LARGE AND/OR STEEP WAVES WILL BE ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
512 WHUS76 KEKA 062238 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 238 PM PST SUN JAN 6 2013 PZZ450-455-470-475-070645- /O.CON.KEKA.SC.Y.0003.000000T0000Z-130107T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 238 PM PST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * SEAS...W 10 TO 12 FT AROUND 14 SECONDS SLOWLY SUBSIDING THIS EVENING THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND LARGE AND/OR STEEP WAVES WILL BE ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
257 WHUS76 KEKA 070456 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 856 PM PST SUN JAN 6 2013 PZZ450-455-470-475-071100- /O.CON.KEKA.SC.Y.0003.000000T0000Z-130107T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 856 PM PST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM MONDAY... * SEAS...WEST NORTHWEST 10 TO 13 FT AT 13 SECONDS OVERNIGHT. THIS WAVE SYSTEM WILL SLOWLY SUBSIDE THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
497 WHUS76 KEKA 071002 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 202 AM PST MON JAN 7 2013 PZZ450-455-470-475-071815- /O.EXT.KEKA.SC.Y.0003.000000T0000Z-130107T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 202 AM PST MON JAN 7 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * SEAS...WNW 10 TO 13 FT AT 13 SECONDS WILL SLOWLY SUBSIDE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
421 WHUS76 KEKA 071642 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 842 AM PST MON JAN 7 2013 PZZ450-455-071745- /O.CAN.KEKA.SC.Y.0003.000000T0000Z-130107T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 842 AM PST MON JAN 7 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ470-475-072200- /O.EXT.KEKA.SC.Y.0003.000000T0000Z-130107T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 842 AM PST MON JAN 7 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * SEAS...WNW 8 TO 10 FT AT 14 SECONDS WILL SLOWLY SUBSIDE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 3:57 AM PST, 10 hours 41 minutes earlier.
Area forecast discussion, Jan 4, 3:57 AM PST, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
357 AM PST FRI JAN 4 2013
.SYNOPSIS...
TODAY WILL BE A DRY DAY ACROSS ALL OF NORTHWEST CALIFORNIA. EXPECT
AT LEAST SOME LIMITED SUN ALONG THE NORTH COAST WITH VALLEY FOG
GIVING WAY TO SUNSHINE INLAND. A COLD FRONT WILL BRING A QUICK
SHOT OF SHOWERS SATURDAY AFTERNOON AND EVENING WITH OCCASIONAL
RAIN CONTINUING INTO SUNDAY.
&&
.DISCUSSION...
AT LEAST TEMPORARILY A MORE ACTIVE PATTERN FOR THE NEXT 4-7 DAYS
WITH SEVERAL PACIFIC SHORTWAVES ATTEMPTING TO PUT A DENT IN THE
UPPER LEVEL RIDGE WHICH HAS BEEN IN PLACE ALONG THE WEST COAST OVER
THE PAST WEEK OR SO. MODELS HAVE BEEN VERY INCONSISTENT WITH MULTIPLE
PIECES OF ENERGY MOVING INTO THE RELATIVE SPLIT FLOW...AND ARE
CONTINUING TO HAVE TROUBLE FIGURING OUT WHERE TO FOCUS THE BULK OF
THE ENERGY.
FRIDAY WILL BE ANOTHER QUIET AND DRY DAY OVERALL ACROSS NORTHWEST
CALIFORNIA. SOME CLOUDS WILL LINGER ALONG PORTIONS OF THE NORTH
COAST THIS MORNING FROM THE TAIL-END OF A DISSIPATING COLD FRONT
WHICH MOVED IN YESTERDAY. SOME VALLEY FOG WILL BE FOUND ACROSS THE
INTERIOR AS WELL. ALL OF THIS WILL BREAK FOR SOME SUNSHINE BUT THE
LOW LEVEL FLOW WILL BE QUITE WEAK AS A RIDGE OF HIGH PRESSURE
BRIEFLY BUILDS IN...WITH MID AND HIGH LEVEL CLOUDS ALREADY BEGINNING
TO APPROACH THE COAST THIS MORNING. EXPECT A PARTLY CLOUDY NIGHT
TONIGHT WITH THICKENING CLOUDS BY SAT AM AS THE NEXT FRONT
APPROACHES. SSW FLOW WILL INCREASE AHEAD OF THE COLD FRONT BRINGING
IN A FAIRLY DEEP LAYER OF MOISTURE AND DECREASING STABILITY. THE
BULK OF THE FORCING IN THE MOIST LAYER WILL BE LIMITED TO
CONVERGENCE ALONG THE FRONT AS JET DYNAMICS WILL BE LIMITED. THE
FRONTAL PASSAGE SATURDAY AFTERNOON SHOULD BRING A WIDESPREAD WETTING
RAIN...NOTHING IMPRESSIVE DUE TO THE LACK OF DYNAMICS BUT 0.10 TO
0.25 INCHES ON AVERAGE. DRIER AIR AND WEAK HIGH PRESSURE WILL BUILD
IN SATURDAY NIGHT IN THE WAKE OF THE FRONT. MODELS DIVERGE AT THIS
POINT WITH UNCERTAINTY CENTERED AROUND THE AMOUNT OF ENERGY WHICH
SPLITS OFF FROM THE NORTHERN STREAM WITH THE FIRST SYSTEM. THE NAM
AND MOST OF YESTERDAYS RUNS OF THE GFS WERE HOLDING MORE ENERGY
BACK...ALLOWING FOR A MORE PHASED SYSTEM TO MOVE THROUGH SUNDAY.
MEANWHILE THE ECMWF AND THE 06Z GFS SEEM TO BE SPLITTING THE ENERGY
AND ALLOWING UPPER LEVEL RIDGING TO BUILD FROM THE EASTERN PACIFIC
MORE QUICKLY. SUSPECT THE LATTER SOLUTION WILL BE THE MORE ACCURATE
ONE BUT STILL PAINTED SUNDAY AS A FAIRLY WET DAY WITH WNW ONSHORE
FLOW AND WARM AIR ADVECTION BEGINNING TO TAKE HOLD. EVEN WITH THIS
DO NOT THINK WE ARE LOOKING AT MUCH MORE THAN ANOTHER WIDESPREAD
QUARTER INCH OF RAIN...AND IT COULD VERY WELL END UP BEING LESS.
RIDGING WILL RETURN TO THE EASTERN PACIFIC FOR NEXT WEEK BUT FURTHER
NORTH IT WILL REMAIN STORMY OVER THE GULF OF ALASKA. A BAROCLINIC
ZONE AND W-E ORIENTED PLUME OF MOISTURE WILL TAKE AIM AT THE PAC NW
EARLY NEXT WEEK. EARLY INDICATIONS ARE THAT THE BULK OF THIS WILL
STAY NORTH OF OUR AREA WITH PERHAPS CRESCENT CITY BEING CLIPPED BY
LIGHT RAIN OR DRIZZLE MAINLY ON MONDAY. THERE SEEMS TO BE A CONSENSUS
WRT A MORE SIGNIFICANT SHORTWAVE DRIVING THIS PLUME OF MOISTURE
SOUTHWARD TUE NT OR WEDNESDAY...ALLOWING THE EPAC RIDGE TO AMPLIFY
ONCE AGAIN...BUT THIS TIME FURTHER OFFSHORE THAN WHERE IT RESIDES
CURRENTLY. AGAIN, QUITE AN ACTIVE PATTERN, BUT DO NOT SEE ANY REAL
HAZARDS AND WE MAY ESCAPE WITHOUT MUCH IN THE WAY OF HEADLINES. AAD
&&
.AVIATION...LOWER CIGS NEAR THE NW CA COAST ARE EXPECTED TO IMPROVE
THIS MORNING WITH MID AND HIGH CLOUDINESS REMAINING IN PLACE THRU
THE DAY. LIGHT WINDS ARE EXPECTED. /SEC
&&
.MARINE...SEAS ARE COMING DOWN JUST A BIT SLOWER THAN FORECAST EARLY
THIS MORNING...SO HAVE EXTENDED THE SMALL CRAFT ADVISORY UNTIL 14Z
FOR THE ENTIRE MARINE AREA. WINDS ARE VERY LIGHT ACROSS THE AREA NOW
AND THIS IS EXPECTED TO CONTINUE UNTIL LATE THIS EVENING WHEN
ANOTHER COLD FRONT APPROACHES. THIS WILL BRING A BRIEF PERIOD OF
SHORT PERIOD S WIND WAVES. NW WINDS WILL INCREASE LATE IN THE
FORECAST PERIOD BEHIND A QUICK MOVING COLD FRONT.
A FRESH W TO WNW SWELL WILL ARRIVE SAT NIGHT AND SUN. SWELL HEIGHTS
NEAR 15 FT ARE POSSIBLE IN THE OFFSHORE WATERS EARLY SUN. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 6 AM PST EARLY THIS MORNING
PZZ450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Jan 4, 4:10 AM PST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 410 AM PST FRI JAN 4 2013 CAZ001>004-076-051215- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 410 AM PST FRI JAN 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW LEVELS WILL FALL TO AROUND 3500 FEET SATURDAY NIGHT INTO SUNDAY IN THE WAKE OF A COLD FRONT WITH MINOR ACCUMULATIONS POSSIBLE. ALTHOUGH SOME WET FLAKES CANNOT BE RULED OUT ACROSS THE MAJOR PASSES THIS WEEKEND, ROADWAYS WILL BE JUST WET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.